MAUDE Adverse Event Report: COOK INC PEEL-AWAY SHEATH INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PEEL-AWAY SHEATH INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Five 10k status: preamendment.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the peel-away sheath introducer was cracked at the distal end of the device.This defect was discovered prior to use; accordingly, no patient adverse events resulted from the issue, and no contact with any patient was made.A new product was opened and the procedure continued, with no further complications reported.The device has been returned for evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Additional information: report source.A review of documentation, drawing, device history record, manufacturing instructions, specification, complaint history, and quality control data was conducted during the investigation.According to the device failure analysis, it is clear the distal tip of the peel away sheath was split.Although there was evidence of bio-matter on the surface of the device, it was reported that the staff noticed this failure prior to patient contact.It is possible that bio-matter got on the device while the staff inspected/handled the device prior to patient contact.Furthermore, the bio-matter on the device is unrelated to the failure.Although the device passed all dimensional tests and the work order indicated no notable non-conformances, because the split was noticed prior to use, it is reasonable to suggest this failure was manufacturing related.It is possible the tip of the peel-away sheath was damaged during the shipping/handling process; however, the severity of the split/fold at the distal tip further suggests the device was shipped with the failure and was manufactured incorrectly.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record for the plvw-22.0-38 peel-away sheath introducer (lot number 8110117) was reviewed, revealing no notable non-conformances related to the failure.Furthermore, a review of our complaint management system indicated this to be the only failure on the specified lot.Based on the provided information, inspection of returned product and the investigation, the root cause is manufacturing related - operator related.To prevent this error from occurring again, production employees in the sheath and dilator qc department completed manufacturing retraining.We will continue to monitor for similar complaints and have notified the proper personnel about this event.Per the quality engineering risk assessment no further action is required.

Brand Name
PEEL-AWAY SHEATH INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7126864
Report Number1820334-2017-04453
Device Sequence Number19188202
Product Code DYB
UDI-Device Identifier00827002040960
UDI-Public(01)00827002040960(17)200801(10)8110117
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberPLVW-22.0-38
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1